Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 81, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2001, 6:29 PM MDT for Laramie County, Wyoming. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2001, 6:29 PM MDT (00:29 UTC)
- Expired
- Jul 7, 2001, 7:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:15 PM MDT | Hail 0.75 | Pine Bluffs, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 080029 SVRCYS WYC021-080130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 629 PM MDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 730 PM MDT * AT 625 PM MDT...WEATHER SPOTTERS REPORTED HAIL ONE AND A QUARTER INCHES IN DIAMETER 11 MILES WEST OF ALBIN...OR ABOUT 28 MILES NORTHEAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BURNS AND ALBIN IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL UP TO ONE AND A QUARTER INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM MDT. $$ JR WCJIN-WYSE LAT...LON 4101 10449 4102 10408 4156 10409 4156 10447
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:33 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 7, 1:33 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MDT SAT JUL 7 2001 VORTICITY CENTER NEAR ID/NV/UT BORDER STARTING TO MAKE TURN TO NORTHEAST. IT MAY BE A LITTLE SLOW GETTING TO NORTHWEST WY...AS PROGGED BY MODELS FOR 00 UTC/6 PM. LOBE FROM THIS CENTER EXTENDS SOUTHEAST THROUGH CENTRAL UT. POSSIBLY ALREADY SECONDARY LOBE FROM WEST-CENTRAL WY TO NORTH-CENTRAL CO TRIGGERING ACTIVITY THERE. STORMS ON LOCAL 88D FIRING OVER MOUNTAINS AND MOVING LITTLE. NORTHEASTERN-MOST STORMS CLOSE TO PROGGED 700 MB THETA-E RIDGE AXIS. STORMS HAVE SHOWN SLIGHT TO BACK BUILD...UPSTREAM OF MEAN STORM FLOW. BEST INSTABILITY PERSISTS OVER FAR NORTH NEB PANHANDLE AND SOUTHWEST SD WITH -4 TO -6 LI/S OVER MUCH OF CWA. WITH UPPER DYNAMICS STILL WELL UPSTREAM AND STORMS SHOWING LITTLE CELLULAR ORGANIZATION YET...MAY BE ABLE TO HOLD OFF ON WATCH FOR 2-4 HRS. PATTERN REMAINS UNCHANGED NEXT COUPLE DAYS WITH UPPER HIGH OVER KS AND RIDGE AXIS EXTENDING NORTHWESTWARD THROUGH WY TO NORTHERN ROCKIES. ETA DEVELOPS WEAK 500 MB LOWS OR VORTICITY CENTERS OVER NV SUN-MON AND MOVES THEM NORTHEASTWARD THRU ID INTO MT. AVN DEVELOPS STRONG CENTERS OVER SOUTHWEST CORNER WY AND NORTH-CENTRAL NM BY 42 HRS...THEN MOVES THEM NORTHEASTWARD. AT SURFACE...DURING WARM PART OF DAYS...WILL HAVE SURFACE LOW OVER SOUTHEAST CO WITH STATIONARY FRONT OR INVERTED TROUGH EXTENDING NORTHWESTWARD THROUGH CENTRAL WY. WILL GO WITH SCATTERED P.M. STORM POPS WITH ISOLATED A.M. SHOWERS. NOT ALOT OF CHANGE IN TEMPS. .EXTENDED DISCUSSION... STRONG UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE OVER CWA THROUGH THE EXTENDED PERIOD. THICKNESS VALUES WILL NOT CHANGE MUCH FROM DAY TO DAY WITH NO MAJOR FRONTS EXPECTED TO PASS ACROSS AREA. SURFACE WINDS WILL REMAIN RELATIVELY LIGHT...OUTSIDE OF THUNDERSTORM ACTIVITY. VARYING AMOUNTS OF MONSOONAL MOISTURE WILL MAKE ITS WAY INTO THE AREA THROUGH THE PERIOD. FORECASST WILL REMAIN THE SAME THROUGH THE EXTENDED WITH TEMPERATURES REMAINING ABOUT THE SAME FROM DAY TO DAY...WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. .CYS... WY...NONE. NE...NONE. COX/KMD
In the hours before
Local storm report, Jul 7, 5:04 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
504 PM MDT SAT JUL 7 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
+
0459 PM 5 E BURNS WY 1.00 INCH HAIL
07/07/01 LARAMIE
JKThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:06 PM MDT | Tornado Warning | CYS | Niobrara | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.